MAUDE Adverse Event Report: STRYKER GMBH 2.7MM XXL VOLAR DR PLATE, STAND., LEFT; PLATE, FIXATION, BONE

STRYKER GMBH 2.7MM XXL VOLAR DR PLATE, STAND., LEFT; PLATE, FIXATION, BONE
Model Number 54-25424
Medical Device Problem Codes Off-Label Use (1494); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "we had ordered on 05/07/2022, 2 variax palmar plates reference 54-254 25.5 and 54-254 24.5.On the other hand, you had sent the references 54-254 26 and 54-254 24: references which do not correspond to the order.We have not received any information from you on this "inconsistency": sending another reference without information, non-existent references from you.Indeed, we should have ordered references 54-254 26.S and 54-254 24.S because references 54-254 24.5 and 54-254 24.5 do not exist.Upon receipt, we did not observe this spontaneous modification on your part; consequently, the non-sterile plates received, initially requested by the hospital as sterile, followed the circuit of sterile implantable medical devices within our establishment.This resulted in the implantation of a non-sterile dm in a patient, as well as the removal of this plate during a second intervention.".Only 1 plate was implanted then explanted (54-25424).
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - device was not returned for investigation.The reported event could be confirmed; since the event description and supporting evidence was provided which confirms the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The user intended to use sterile products, however, unawareness at their end led to incorrect order placement.The order received by customer service was for 'unsterile' devices, as confirmed by them, and the same was delivered.Still, it is the responsibility of the customer to check the expiry date and sterility prior to any surgical intervention.This is required as per ifu.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text: device disposition is unknown.
 
Event or Problem Description
As reported: "we had ordered on (b)(6) 2022, 2 variax palmar plates reference 54-254 25.5 and 54-254 24.5.On the other hand, you had sent the references 54-254 26 and 54-254 24: references which do not correspond to the order.We have not received any information from you on this "inconsistency" sending another reference without information, non-existent references from you.Indeed, we should have ordered references 54-254 26.S and 54-254 24.S because references 54-254 24.5 and 54-254 24.5 do not exist.Upon receipt, we did not observe this spontaneous modification on your part; consequently, the non-sterile plates received, initially requested by the hospital as sterile, followed the circuit of sterile implantable medical devices within our establishment.This resulted in the implantation of a non-sterile dm in a patient, as well as the removal of this plate during a second intervention." only 1 plate was implanted then explanted (b)(4).

Brand Name
2.7MM XXL VOLAR DR PLATE, STAND., LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15947200
Report Number0008031020-2022-00669
Device Sequence Number15104328
Product Code HRS
UDI-Device Identifier07613252042495
UDI-Public07613252042495
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number54-25424
Device Catalogue Number54-25424
Device Lot Number1000483784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale